Thanks anciendaze, very interesting. Just wondering, do you consider yourself a patient with an overactive sympathetic nervous system (high heart rate, cold hands, excessive sweating, pale)?...and did your mood change after the vagus nerve stimulator?I have an implanted vagus nerve stimulator (VNS by Cyberonics), which is normally used in cases of partial-onset epilepsy. In my case it was considered a possible alternative for "treatment-resistant depression". I believe it only benefits those patients with dysautonomia, which is why there are equivocal results from studies concentrating on "depression". There have been a number of times when I had unexplained (vasovagal?) syncope (fainting).
It appears to shift the balance between the sympathetic and parasympathetic nervous systems, which helps to compensate for an anciendaze. This does not correct damage to the autonomic nervous system but may reduce symptoms which interfere with normal health. (If it makes a difference in your ability to sleep it can be life-saving.) Research indicates VNS reduces production of pro-inflammatory cytokines, which fits in with a number of models of ME/CFS as a neuroinflammatory disorder. The cause of the inflammation remains elusive.
Yes, I do think my sympathetic nervous system is overactive, likely because of diffuse damage. My heart rate goes up when I am upright, though this may not qualify as POTS. (If I make it to a doctor's office my heart rate will be well above basal rate.) If I stay upright too long my hands turn cold and pale. I also have brain fog under these conditions. If it is hot I tend to sweat, though not excessively by comparison with others. The difference is in the effect -- I am very sensitive to dehydration or loss of salt. This points to hypovolemia and your findings about ANP. I also have a problem with urinary frequency, which could be a disturbance in secretion of vasopressin (antidiuretic hormone). Most of these things do not interest endocrinologists because they stop short of the official thresholds for endocrine disorders. Likewise, dysautonomia, tinnitus and a mild case of "burning feet" do not interest neurologists.Thanks anciendaze, very interesting. Just wondering, do you consider yourself a patient with an overactive sympathetic nervous system (high heart rate, cold hands, excessive sweating, pale)?...and did your mood change after the vagus nerve stimulator?
of course you mayInteresting! May I ask how you use it? Just put it on the ear?
Thanks! That sounds easy, do you experience less symptoms after stimulation?of course you may
it attaches to the tragus on the left ear (only left ear!! the company says)
and it has a simple little intensity dial, I only recently went past the lowest setting, and am at the next level, but I backed off the time to about 4 minutes. the default is 15 min session, and when I first got I thought more is better so used it for like an hour as high as possible....... and now I'm here